MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. M2000SP INSTRUMENT E-SERIES; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. M2000SP INSTRUMENT E-SERIES; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 09K14-02
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.This incident is being reported to fda because the incident occurred internationally using the m2000sp instrument, list 9k14-02, which is also us fda approved.As the event occurred to multiple users, the following mdrs have been submitted: 3005248192-2025-00056, 3005248192-2025-00057.
 
Event or Problem Description
While cleaning the waste chute of the m2000sp, two laboratory technicians were splashed in the face.During daily maintenance procedure after processing samples, it is was indicated to rinse the waste chute under running water to prevent the accumulation of iron microparticles.However, in this instance, an untrained user performed this maintenance in the laboratory sink without properly controlling the water pressure, causing water to splash onto her face.The user reported feeling water droplets in her mouth, as she was not wearing a face mask or protective eyewear at the time.Due to the nature of the samples processed in this laboratory (hiv samples), she expressed concern about potential risks associated with this exposure.The technical application specialist (tas) informed the customer that regarding the automated instrument's process of m2000sp, the samples go through an extraction phase where viral rna is isolated, and residual components, including iron-based magnetic particles used in the extraction process, are washed away.While trace amounts of these particles may remain in the waste chute before rinsing, their presence in significant concentrations after the cleaning process is unlikely.We will reinforce training and safety measures to ensure that only authorized and properly trained personnel carry out maintenance procedures while wearing appropriate personal protective equipment.In this regard, the quality department of the gda laboratory has formally requested a detailed letter explaining the instrument's process, specifically regarding the handling of residual materials, as well as an assessment of the potential risk associated with exposure to any remaining magnetic particles in the ejector after the sample extraction process.This documentation will support any corrective or preventive actions that may be required.On (b)(6) 2025, the customer clarified that it was two laboratory technicians involved in the incident (both female).The second technician was standing next to the one cleaning the waste chute, and she felt droplets on her cheek.Neither of them was wearing protective eyewear or a facemask.After the event, the laboratory technicians went to see their occupational health physician for assessment.The physician sent both technicians to their correspondent medical clinic (health government institution).There they will receive the care needed (i.E.Tests, treatment, vaccinations, etc.).Everything is being supervised by their occupational health physician.The customer didn´t share anymore details.
 
Additional Manufacturer Narrative
Following fields have been updated: a1, b1, b2, h6, b5, d4, h4, and h6 to reflect the change from adverse event to non-adverse event.Linkage to 3005248192-2025-00057 no longer applicable.An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
While cleaning the waste chute of the m2000sp, two laboratory technicians were splashed in the face.During daily maintenance procedure after processing samples, it is was indicated to rinse the waste chute under running water to prevent the accumulation of iron microparticles.However, in this instance, an untrained user performed this maintenance in the laboratory sink without properly controlling the water pressure, causing water to splash onto her face.The user reported feeling water droplets in her mouth, as she was not wearing a face mask or protective eyewear at the time.Due to the nature of the samples processed in this laboratory (hiv samples), she expressed concern about potential risks associated with this exposure.The technical application specialist (tas) informed the customer that regarding the automated instrument's process of m2000sp, the samples go through an extraction phase where viral rna is isolated, and residual components, including iron-based magnetic particles used in the extraction process, are washed away.While trace amounts of these particles may remain in the waste chute before rinsing, their presence in significant concentrations after the cleaning process is unlikely.We will reinforce training and safety measures to ensure that only authorized and properly trained personnel carry out maintenance procedures while wearing appropriate personal protective equipment.In this regard, the quality department of the gda laboratory has formally requested a detailed letter explaining the instrument's process, specifically regarding the handling of residual materials, as well as an assessment of the potential risk associated with exposure to any remaining magnetic particles in the ejector after the sample extraction process.This documentation will support any corrective or preventive actions that may be required.On 3/12/2025, the customer clarified that it was two laboratory technicians involved in the incident (both female).The second technician was standing next to the one cleaning the waste chute, and she felt droplets on her cheek.Neither of them was wearing protective eyewear or a facemask.After the event, the laboratory technicians went to see their occupational health physician for assessment.The physician sent both technicians to their correspondent medical clinic (health government institution).There they will receive the care needed (i.E.Tests, treatment, vaccinations, etc.).Everything is being supervised by their occupational health physician.The customer didn´t share anymore details.On 3/18/2025, the customer confirmed that both individuals were referred to the occupational physician at the company.Both individuals are awaiting test results for australian hepatitis b antigen, anti-hiv antigen, and hepatitis c antigen.They will be monitored at 3-4 weeks, and at 3, 6, and 12 months.The individuals did not receive any prophylactic treatment or vaccinations.
 
Additional Manufacturer Narrative
The results of the investigation are summarized as follows: quality data review: supporting information review: m2000sp operations manual 200681-109 ]march 2016, was reviewed.Review concluded the manual contains: warnings regarding the risk of potentially infectious materials and caution to utilize appropriate biohazard precautions were found in the daily maintenance.Contains instruction on daily maintenance for cleaning the waste chute.Contains general information about biological hazards beginning and chemical hazards.Use of appropriate ppe (personal protective equipment) was stressed.Contains cleansing procedures for biohazardous exposure to the eyes, mouth, skin and in the event of a puncture wound.Nc (nonconformance)/capa review: a search of nc and capa (nc/capa) records was performed for instances related to the solid waste chute, base list number (ln) 04n22-03.The query found no related records.Complaint history review: complaint searches were performed to identify past related elevated complaint tickets.The complaint history review showed no additional complaints related to the issue under review where during daily maintenance a user without ppe had water splashed on their face while cleaning the waste chute ln 04n22-03.Complaint trending was completed.An adverse trend was not identified and the upper control limit was not exceeded.Based on the results of the investigation, a product deficiency was not identified for the solid waste chute, ln 04n22-03.

Brand Name
M2000SP INSTRUMENT E-SERIES
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key21609372
Report Number3005248192-2025-00056
Device Sequence Number18508402
Product Code OOI
UDI-Device Identifier00884999031753
UDI-Public(01)00884999031753(11)210125(240)09K14-002
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/18/2025
06/10/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date03/31/2025
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale